question-icon

Suggest treatment for symptoms of anxiety

default
Posted on Sat, 14 Jan 2017
Question: Hi Doctor:
Having been getting shaking episodes which creates fear and causes me to go into what I call a fog. My surroundings appear strange,, which I don't understand, yet I know exactly where I am at just the feeling scares me causing me more anxiety. My mom passed a few months ago for whom I took care of here at home until her demise. Never felt these feelings before. Feels like disorientation yet I am well aware of what's going on just don't understand it. The cardio told me to just stop taking Atenolol for the pvcs in my heart because he felt it was such a low dose at 12.5 mg daily and really not required any longer because my heart sounded fine during the office visit. So I stopped it abruptly. Could this be causing an increase in anxiety? I have also a balance problem mainly when I walk. I have been to an ENT for this which he said could be benign positional vertigo increased by stress? If this is, in fact, anxiety, how can I manage it better? Thank you for your help.
doctor
Answered by Dr. Alexander H. Sheppe (5 minutes later)
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

What you are describing is derealization, a common symptom of anxiety. I doubt 12.5mg of atenolol was helping with anxiety much. There are a couple things you can do to improve anxiety. First would be to take an SSRI medication such as escitalopram. Second would be to start supportive psychotherapy with a therapist in your area. Either or both together will help these symptoms go away and anxiety to decrease.

Please remember to rate and close this answer thread when you are finished and satisfied.

In the future, for continuity of care, I encourage you to contact me directly at my private web address below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private web address: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Alexander H. Sheppe (24 minutes later)
Hi Doctor:

I do currently take 0.25mg Xanax prior to bedtime for the last maybe 7 years to help with cardiac pvcs. That is the only medication plus Vit D that I take. I will look into the Lexapro.
doctor
Answered by Dr. Alexander H. Sheppe (3 hours later)
Brief Answer:
Followup

Detailed Answer:
Great! I think the Lexapro would help you.

Please remember to rate and close this answer thread when you are finished and satisfied.

In the future, for continuity of care, I encourage you to contact me directly at my private web address below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private web address: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2242 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for symptoms of anxiety

Brief Answer: Consultation Detailed Answer: Hello, and thanks for your question. What you are describing is derealization, a common symptom of anxiety. I doubt 12.5mg of atenolol was helping with anxiety much. There are a couple things you can do to improve anxiety. First would be to take an SSRI medication such as escitalopram. Second would be to start supportive psychotherapy with a therapist in your area. Either or both together will help these symptoms go away and anxiety to decrease. Please remember to rate and close this answer thread when you are finished and satisfied. In the future, for continuity of care, I encourage you to contact me directly at my private web address below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private web address: tinyurl.com/DrSheppeAnswers